MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI

SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Blister (4537); Conjunctival Hemorrhage (4808)
Date of Event 04/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The treatment was conducted normally, and no equipment malfunctions were reported.The patient has reportedly fully recovered.The event remains classified as serious by the solta medical reviewer due to the patient's need for ophthalmologic evaluation by a second physician, which is outside standard of care.
 
Additional Manufacturer Narrative
The treatment tip and datalogs were not returned for evaluation.The device information has not been provided.According to the thermage cpt system user manual, redness, discomfort, and blisters are known possible adverse patient reactions to thermage cpt treatment.Erythema/blanching may occur in mild form and typically resolve within a few hours.However, on rare occasions, erythema has been reported to last longer (up to several weeks).Blanching usually resolves within twenty-four (24) hours.Typically, the discomfort is temporary during the procedure and localized within the treatment area.Rarely, patients have reported transient aching in the treatment area lasting up to several months.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.The trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.Due to the lack of available information, no causal factors can be determined, and no conclusions can be drawn.No corrective action is necessary at this time.
 
Additional Manufacturer Narrative
The investigation is underway.
 
Event or Problem Description
It was reported that a patient¿s right upper eyelid was red and painful post a thermage cpt treatment.The patient¿s eye blistered shortly after the treatment.The doctor told the patient to keep the area dry.No treatment was prescribed at this time.Three days later, the patient reported having several scabs on the right upper and lower eyelids and pain in the eyes.An ophthalmological examination at an external hospital diagnosed conjunctival hemorrhage in the right eye.The patient was treated with external application of recombinant human epidermal growth factor solution, keeping the wound dry, and reexamination after the scab fell off.Though requested, no additional information has been provided.

Brand Name
THERMAGE CPT SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key20795858
Report Number3011423170-2024-00229
Device Sequence Number12733313
Product Code GEI
UDI-Device Identifier00850608002445
UDI-Public00850608002445
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown